Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 23, 2015Douglas County, Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 23, 2015, 1:49 PM EDT for Douglas County, Fulton County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 1:49 PM EDT (17:49 UTC)
Expired
Jul 23, 2015, 2:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Douglas County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 2:18 PM EDTTSTM WND DMGBankhead, GAA TREE DOWN ON HOME ON MARGARET PLACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS82 KFFC 231749
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 23 2015
 
GAZ031>033-042>044-231815-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-CARROLL GA-
DOUGLAS GA-
149 PM EDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB... NORTH FULTON... 
SOUTHEASTERN PAULDING... SOUTH FULTON... NORTHEASTERN CARROLL AND 
DOUGLAS COUNTIES UNTIL 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR POWDER SPRINGS TO
NEAR VILLA RICA...AND MOVING EAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...EAST
POINT...UNION CITY...VILLA RICA...COLLEGE PARK...POWDER SPRINGS...
FAIRBURN...AUSTELL...HAPEVILLE...TEMPLE...HIRAM...MIDTOWN...FAIR
OAKS...GRANT PARK-ZOO ATLANTA...LITHIA SPRINGS AND SWEETWATER CREEK
STATE PARK.

LAT...LON 3367 8510 3393 8469 3392 8435 3365 8435
      3365 8446 3355 8446 3354 8450
TIME...MOT...LOC 1747Z 271DEG 21KT 3387 8465 3369 8494 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 7:00 AM EDT, 6 hours 49 minutes earlier.

Area forecast discussion, Jul 23, 7:00 AM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EDT THU JUL 23 2015

.PREV DISCUSSION... /ISSUED 346 AM EDT THU JUL 23 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
A MORE ACTIVE DAY IN STORE FOR THE CWA AS A STRONGER SHORT WAVE
MOVES ACROSS THE CWA. SHOWERS/TSTORMS WILL MOVE INTO NORTHWEST GA
THIS MORNING WITH MORE ACTIVITY DEVELOPMENT LATER THIS MORNING AND
SPREADING INTO CENTRAL GA THIS AFTERNOON AND EVENING. SPC HAS THE
CWA IN A MARGINAL RISK AND THIS LOOKS GOOD. ACTIVITY WILL DIMINISH
TONIGHT. A LITTLE DRIER AIR WILL MOVE INTO NORTH GA FRIDAY WITH LESS
ACTIVITY...HOWEVER CENTRAL GA SHOULD SEE A LITTLE MORE ACTIVITY THAN
NORTH GA. COOLER TEMPS TODAY DUE TO CLOUDS/PRECIP EXCEPT FOR THE
EXTREME SOUTHEAST PART OF THE CWA WHERE HEAT INDEX VALUES WILL ONCE
AGAIN REACH HEAT ADVISORY CRITERIA.

17

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SHORT WAVE MOVING ACROSS THE AREA FRIDAY NIGHT WITH MOST OF THE
ACTIVITY AFFECTING CENTRAL GA AS SLIGHTLY DRIER AIR MOVES INTO N
GA.

A NOSE OF HIGH PRESSURE ALOFT BUILDS OVER THE TN VALLEY AND
SOUTHERN APPALACHIANS SATURDAY. A NEARLY STATIONARY FRONT IS EXPECTED
TO BE S OF THE AREA WITH PLENTY OF LOW LEVEL MOISTURE BUT LIMITED
INSTABILITY TO WORK WITH SO POPS ONLY RUNNING 20-30 PERCENT ACROSS
THE AREA...MAINLY FOR THE AFTERNOON AND EVENING. EVEN LESS PRECIP
CHANCES FOR SUNDAY AS SURFACE HIGH PRESSURE NOSES DOWN THE
EASTERN APPALACHIANS WITH JUST SMALL POPS FOR THE NE MOUNTAINS.

THE NOSE OF THE UPPER RIDGE CONTINUES THROUGH WEDNESDAY WITH
INCREASING MOISTURE MOVING AROUND THE UPPER RIDGE AND OVER THE AREA.
THIS WILL TREND TOWARD HIGHER POPS AS WE MOVE TO MID WEEK...
FAVORING ONLY N GA MONDAY AND THEN THE ENTIRE AREA TUESDAY AND
WEDNESDAY.

MODELS STRUGGLING WITH POTENTIAL TROPICAL DEVELOPMENT OVER THE FL
TO WESTERN ATLANTIC. BUT AT THIS TIME...THIS DOES NOT APPEAR
TO AFFECT THE CWA BUT WILL JUST HAVE TO BE MONITORED.

FORECAST TEMPERATURES RUNNING AROUND NORMAL TO A FEW DEGREES ABOVE
NORMAL THROUGH THE LONG TERM.

BDL

&&

.AVIATION...
12Z UPDATE...
NO MAJOR CHANGES FROM THE PREVIOUS FORECAST. SHOWERS HAVE BEEN
DEVELOPING OVER AL/SRN TN AND THIS WILL CONTINUE TO MOVE EAST
SPREADING INTO NORTH GA EARLY THIS MORNING AND ACROSS THE REST OF
THE FORECAST AREA THROUGH TODAY. SOME TSRA COULD CONTAIN WINDS
GUSTING TO 30 TO 35KTS. EXPECT TSRA TO DIMINISH TONIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TSRA TIMING.
HIGH ON REMAINING ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          92  72  91  72 /  70  60  40  30
ATLANTA         89  74  90  73 /  70  60  30  20
BLAIRSVILLE     80  69  85  66 /  70  60  30  20
CARTERSVILLE    87  73  91  72 /  70  60  30  20
COLUMBUS        95  76  95  76 /  60  60  40  30
GAINESVILLE     86  72  89  71 /  70  60  30  20
MACON           97  74  96  74 /  60  60  40  40
ROME            90  73  93  71 /  70  60  30  20
PEACHTREE CITY  90  73  91  72 /  70  60  30  30
VIDALIA         97  76  93  75 /  60  60  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...
GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...LAURENS...MACON...
MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WASHINGTON...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Jul 23, 11:58 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 AM EDT THU JUL 23 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1158 AM EDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL GEORGIA THIS
AFTERNOON.
ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING.

WEATHER HAZARDS EXPECTED...
MAX HEAT INDICES OF 102 TO 109 CAN BE EXPECTED. REFER TO THE HEAT
ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION.

DAMAGING WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...
CAN BE EXPECTED WITH ANY SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL
GEORGIA ON FRIDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH WEDNESDAY WITH THE SMALLEST POTENTIAL FOR STORMS SATURDAY
THROUGH MONDAY. A FEW STORMS COULD BE STRONG TO SEVERE ON FRIDAY AND
POSSIBLY STRONG ON TUESDAY AND WEDNESDAY WITH GUSTY WINDS...
FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN AS THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 23, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 23 2015

GAZ031>033-042>044-231815-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-CARROLL GA-
DOUGLAS GA-
149 PM EDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB... NORTH FULTON...
SOUTHEASTERN PAULDING... SOUTH FULTON... NORTHEASTERN CARROLL AND
DOUGLAS COUNTIES UNTIL 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR POWDER SPRINGS TO
NEAR VILLA RICA...AND MOVING EAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...EAST
POINT...UNION CITY...VILLA RICA...COLLEGE PARK...POWDER SPRINGS...
FAIRBURN...AUSTELL...HAPEVILLE...TEMPLE...HIRAM...MIDTOWN...FAIR
OAKS...GRANT PARK-ZOO ATLANTA...LITHIA SPRINGS AND SWEETWATER CREEK
STATE PARK.

LAT...LON 3367 8510 3393 8469 3392 8435 3365 8435
      3365 8446 3355 8446 3354 8450
TIME...MOT...LOC 1747Z 271DEG 21KT 3387 8465 3369 8494

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:19 PM EDTSpecial Weather StatementFFCMacon, Taylor26 min
Jul 23, 3:52 AM EDTHeat AdvisoryFFCBleckley, Crisp, Dodge, Dooly, Emanuel, Glascock and 15 more14 hr
Jul 23, 2:19 PM EDTSpecial Weather StatementFFCCoweta26 min
Jul 23, 2:50 PM EDTSpecial Weather StatementFFCBleckley, Laurens25 min
Jul 23, 2:52 PM EDTSpecial Weather StatementFFCJohnson23 min
Jul 23, 2:58 PM EDTSpecial Weather StatementFFCMarion32 min
Jul 23, 3:02 PM EDTSpecial Weather StatementFFCWebster28 min
Jul 23, 3:03 PM EDTSpecial Weather StatementFFCSumter27 min
Jul 23, 3:06 PM EDTSpecial Weather StatementFFCMacon24 min
Jul 23, 3:15 PM EDTSpecial Weather StatementFFCBleckley, Emanuel, Johnson, Laurens, Treutlen45 min
Jul 23, 3:28 PM EDTSpecial Weather StatementFFCDodge, Pulaski32 min
Jul 23, 3:37 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Sumter38 min
Jul 23, 3:40 PM EDTSpecial Weather StatementFFCLamar35 min
Jul 23, 3:42 PM EDTSpecial Weather StatementFFCMacon33 min
Jul 23, 4:02 PM EDTSpecial Weather StatementFFCDodge28 min
Jul 23, 4:06 PM EDTSpecial Weather StatementFFCHouston, Peach24 min
Jul 23, 4:12 PM EDTSpecial Weather StatementFFCBibb33 min
Jul 23, 4:15 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Jul 23, 4:17 PM EDTSpecial Weather StatementFFCDooly, Pulaski28 min
Jul 23, 4:19 PM EDTSpecial Weather StatementFFCPutnam26 min
Jul 23, 4:29 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs46 min
Jul 23, 4:32 PM EDTSpecial Weather StatementFFCTalbot, Taylor43 min
Jul 23, 4:43 PM EDTSpecial Weather StatementFFCTwiggs32 min
Jul 23, 4:56 PM EDTSpecial Weather StatementFFCWilkinson34 min
Jul 23, 5:16 PM EDTSpecial Weather StatementFFCHancock29 min
Jul 23, 5:29 PM EDTSevere Thunderstorm WarningFFCWilkinson16 min
Jul 23, 5:44 PM EDTSpecial Weather StatementFFCWashington31 min
Jul 23, 6:51 PM EDTSpecial Weather StatementFFCJefferson39 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.